Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Medication change
Apr 18, 2001

Dr. Boyle. I wrote you several weeks ago regarding pressure headaches. I have been on combivir and viracept for a year and 4 mos. My CD4 is 600 and an undetectable viral load. A CT scan of my brain and sinuses has proved negative. I have been discussing with my doctor about switching my meds, possibly Sustiva because of the lessened effect of liver toxicity. Do you think this is a good idea or should we pursue other avenues to determine the reasons for the pressure headaches? Once again, thank you for your assistance.

Response from Dr. Boyle

I have switched many of my patients who have a good CD4+ cell count and an undetectable viral load (<50 copies/mL) from Viracept (nelfinavir) to Sustiva (efavirenz), due to issues of side effects, tolerance, avoidance of metabolic complications and convenience. Many studies have shown this to be effective and safe, so I think a switch is fine if that's what you want to do. I don't think, however, that the Viracept is responsible for your pressure headaches and further evaluation of that problem seems appropriate. BB



Previous
Malta
Next
To Stop or Stay With?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement